Alert archive / Kansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 103, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 2023, 5:41 AM CDT for 4 counties in Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2023, 5:41 AM CDT (10:41 UTC)
- Expired
- Jun 21, 2023, 6:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Edwards County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:36 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2708 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted.
140 WUUS53 KDDC 211041 SVRDDC KSC047-097-151-185-211130- /O.NEW.KDDC.SV.W.0103.230621T1041Z-230621T1130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 541 AM CDT Wed Jun 21 2023 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Eastern Kiowa County in south central Kansas... Southwestern Stafford County in south central Kansas... Southeastern Edwards County in south central Kansas... Northwestern Pratt County in south central Kansas... * Until 630 AM CDT. * At 540 AM CDT, a severe thunderstorm was located near Fellsburg, moving southeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Fellsburg around 545 AM CDT. Trousdale around 600 AM CDT. Other locations in the path of this severe thunderstorm include Hopewell and Byers. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3780 9933 3795 9924 3789 9865 3739 9924 TIME...MOT...LOC 1040Z 297DEG 21KT 3784 9921 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ RBURG
3 follow-up statements
198
WWUS53 KDDC 211048
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
548 AM CDT Wed Jun 21 2023
KSC047-097-151-185-211130-
/O.CON.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Kiowa KS-Stafford KS-Edwards KS-Pratt KS-
548 AM CDT Wed Jun 21 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EASTERN KIOWA...SOUTHWESTERN STAFFORD...SOUTHEASTERN EDWARDS AND
NORTHWESTERN PRATT COUNTIES...
At 548 AM CDT, a severe thunderstorm was located near Fellsburg,
moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Trousdale around 555 AM CDT.
Other locations in the path of this severe thunderstorm include
Haviland and Wellsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3780 9933 3795 9924 3789 9865 3739 9924
TIME...MOT...LOC 1048Z 307DEG 20KT 3776 9919
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RBURG305
WWUS53 KDDC 211114
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
614 AM CDT Wed Jun 21 2023
KSC185-211123-
/O.CAN.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Stafford KS-
614 AM CDT Wed Jun 21 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STAFFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.
LAT...LON 3768 9930 3781 9900 3764 9896 3739 9924
TIME...MOT...LOC 1113Z 344DEG 21KT 3760 9918
$$
KSC047-097-151-211130-
/O.CON.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Kiowa KS-Edwards KS-Pratt KS-
614 AM CDT Wed Jun 21 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EASTERN KIOWA...SOUTHEASTERN EDWARDS AND WEST CENTRAL PRATT
COUNTIES...
At 613 AM CDT, a severe thunderstorm was located near Haviland,
moving south at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Kiowa, southeastern Edwards and west central Pratt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3768 9930 3781 9900 3764 9896 3739 9924
TIME...MOT...LOC 1113Z 344DEG 21KT 3760 9918
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RBURG619
WWUS53 KDDC 211124
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
624 AM CDT Wed Jun 21 2023
KSC047-211133-
/O.CAN.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Edwards KS-
624 AM CDT Wed Jun 21 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDWARDS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.
LAT...LON 3768 9930 3771 9899 3764 9896 3739 9924
TIME...MOT...LOC 1123Z 297DEG 21KT 3757 9911
$$
KSC097-151-211130-
/O.CON.KDDC.SV.W.0103.000000T0000Z-230621T1130Z/
Kiowa KS-Pratt KS-
624 AM CDT Wed Jun 21 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EASTERN KIOWA AND WEST CENTRAL PRATT COUNTIES...
At 623 AM CDT, a severe thunderstorm was located near Haviland,
moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Greensburg, Haviland and Wellsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3768 9930 3771 9899 3764 9896 3739 9924
TIME...MOT...LOC 1123Z 297DEG 21KT 3757 9911
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:30 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 21, 5:30 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 530 AM CDT Wed Jun 21 2023 ...Updated Aviation... .SHORT TERM...(Today through Thursday) Issued at 213 AM CDT Wed Jun 21 2023 KDDC radar observations at 06Z show thunderstorms beginning to develop across the north-central zones near Ness City ahead of an upper level shortwave trough as per recent water vapor satellite imagery, and this could be the initial stage of a thunderstorm complex that is expected to move south across the area through the night and early morning, although this activity is much farther south than where the latest CAMs suggested. SPC mesoanalysis shows these storms are in an environment characterized by 3500-4500 J/Kg of uncapped MLCAPE, but less than 30 kts of bulk shear. As such, storm organization may be slow to occur, if at all, and until then only sporadic marginally severe hail is the primary hazard. If these storm can amalgamate into a linear convective complex, primary hazard would shift to marginally severe outflow winds. Overnight elsewhere, the humid airmass over our area will be maintained by persistent southeast winds of 10-20 mph, which will only allow lows to drop into the upper 60s/low 70s. Daytime Wednesday, guidance agrees the cool, stable outflow from the overnight MCS will overspread roughly the northeastern 2/3rds of our area, and this combined with lingering convective cloud debris will limit afternoon temperatures to the mid/upper 80s across these areas. Outside this outflow/cloud cover, low to mid 90s is likely once again, along with another chance for severe thunderstorms through the night. Latest CAM suite suggests two different areas/timings of thunderstorm activity, the first being isolated storms developing along/near the stalled outflow boundary near the KS/OK border. These thunderstorms will form in an extremely volatile environment, with around 5000 J/Kg of MLCAPE and 30-40 kts of bulk shear, however spatial details of this round are in doubt, and it's possible this activity stays outside southwest KS. Second round will be an MCS moving across the western zones overnight into Thursday morning, however spatiotemporal details of this round are even murkier, as little to no agreement between guidance members exists. Should this convective complex impact our area, as the 00Z HRRR strongly indicates, a similar CAPE/shear parameter space will exist supportive of damaging wind gusts and hail. The aforementioned potential thunderstorm complex may still be in the process of rolling through southwest KS Thursday morning into the early afternoon, and the surrounding uncertainty casts doubt on the forecast for Thursday, impacting both the temperature and precipitation forecasts. Afternoon highs could range from the upper 70s to upper 80s depending on early thunderstorm coverage and longevity, as well as where redevelopment of thunderstorms in the late afternoon takes place. Model consensus suggests thunderstorms will again move into western KS from eastern CO, and this is in line with the latest SPC Day 2 outlook which outlines a marginal risk for severe storms across roughly the western half of our area. To say the least, many questions remain regarding convective evolution both Wednesday and Thursday, and trends will need to be monitored closely to react to any significant deviations from the current expected outcomes. .LONG TERM...(Thursday night through Tuesday) Issued at 307 AM CDT Wed Jun 21 2023 Upper level pattern at the beginning of the long term period will finally begin to change, as the main lobe of vorticity in the western trough ejects into the northern plains during the day Friday, and the southern plains ridge begins to build northward. This will result in increasing H5 west-southwesterly flow over the central plains, fostering the deepening of a lee trough in eastern CO. Southeasterly surface winds will strengthen in response, once again advecting Gulf of Mexico moisture poleward and reinforcing the mT airmass over southwest KS. All of this will combine to generate a CAPE/shear parameter space supportive of severe thunderstorms across our area, although with several preceding days of convective activity, details on Friday's potential are sparse. Daytime Saturday, the upper level ridge over the southern plains will continue to build northward while the aforementioned vorticity max traverses the northern plains. The uptick in synoptic-scale subsidence under the ridge should provide a break from thunderstorm potential Saturday afternoon, but cause temperatures to reach back into the low to mid 90s. This heat will be somewhat short-lived however as medium range ensemble and deterministic guidance indicate the upper level vorticity max will push a dry cold front southward through the central plains, dropping afternoon temperatures down into the upper 80s/near 90 Sunday and Monday. But the heat will return by the end of the long term period, as persistent subsidence under the stubborn upper level ridge brings temperatures back into the mid to upper 90s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 530 AM CDT Wed Jun 21 2023 Moist upslope flow has resulted in the development of low stratus and light fog, bringing MVFR/IFR cigs/vis to all terminals except HYS. As boundary layer mixing increases through the morning, the stratus and fog should dissipate, first at LBL, then at GCK and DDC, allowing VFR conditions to resume by 16Z. Later this afternoon and evening, thunderstorms are possible in the vicinity of all terminals, but little confidence in timing/placement kept any mention of TS out of the TAFs. Otherwise, winds will stay out of the southeast to east, sustained in the 13-18 kt range. && .PRELIMINARY POINT TEMPS/POPS... DDC 85 65 83 65 / 20 30 30 30 GCK 86 63 80 63 / 10 50 40 40 EHA 94 63 83 62 / 20 30 40 40 LBL 91 64 82 64 / 20 40 40 40 HYS 84 65 85 65 / 20 20 30 30 P28 88 68 87 68 / 40 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Springer LONG TERM...Springer AVIATION...Springer
Hazardous weather outlook, Jun 21, 2:36 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 236 AM CDT Wed Jun 21 2023 KSZ030-031-043>046-061>066-074>081-084>090-220745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 236 AM CDT Wed Jun 21 2023 /136 AM MDT Wed Jun 21 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible Wednesday afternoon into the overnight period mainly west of US-83 and near the KS/OK border. Any thunderstorms that do impact our area will be capable of large hail and damaging wind gusts along with heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms are possible again Thursday and Friday mainly across the western half of the area, however much uncertainty regarding coverage and timing still exists at this time. Any thunderstorms in our area will be capable of producing marginally severe hail and wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
In the hours before
Special weather statement, Jun 21, 3:57 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
357 AM CDT Wed Jun 21 2023
KSZ064-065-079-210930-
Hodgeman KS-Pawnee KS-Edwards KS-
357 AM CDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of eastern Hodgeman,
Pawnee and northwestern Edwards Counties through 430 AM CDT...
At 356 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rozel to near Gray. Movement was east at
25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Rozel around 400 AM CDT.
Sanford around 410 AM CDT.
Ash Valley around 415 AM CDT.
Other locations in the path of these storms include Frizell and
Larned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central, central and southwestern Kansas.
&&
LAT...LON 3807 9931 3796 9975 3815 9979 3835 9938
3834 9903 3826 9903 3826 9892
TIME...MOT...LOC 0856Z 290DEG 21KT 3824 9939 3811 9965
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RBURGSpecial weather statement, Jun 21, 4:26 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
426 AM CDT Wed Jun 21 2023
KSZ046-211000-
Rush KS-
426 AM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of eastern Rush County
through 500 AM CDT...
At 426 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bison, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Otis around 440 AM CDT.
Other locations in the path of this storm include Loretta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
central Kansas.
&&
LAT...LON 3835 9903 3836 9920 3868 9927 3869 9903
TIME...MOT...LOC 0926Z 217DEG 11KT 3854 9914
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RBURGSpecial weather statement, Jun 21, 4:29 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
429 AM CDT Wed Jun 21 2023
KSZ064-065-079-211015-
Hodgeman KS-Pawnee KS-Edwards KS-
429 AM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southeastern
Hodgeman, southwestern Pawnee and northwestern Edwards Counties
through 515 AM CDT...
At 429 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gray, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Hodgeman, southwestern Pawnee and northwestern Edwards Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3811 9963 3819 9952 3813 9908 3792 9953
3792 9967
TIME...MOT...LOC 0929Z 324DEG 11KT 3812 9955
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RBURGSpecial weather statement, Jun 21, 4:31 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
431 AM CDT Wed Jun 21 2023
KSZ065-066-211015-
Stafford KS-Pawnee KS-
431 AM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of east central Pawnee
and northwestern Stafford Counties through 515 AM CDT...
At 431 AM CDT, Doppler radar was tracking a strong thunderstorm very
near Larned, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Radium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.
&&
LAT...LON 3811 9887 3814 9917 3825 9917 3826 9900
3826 9879
TIME...MOT...LOC 0931Z 281DEG 13KT 3818 9909
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RBURGSpecial weather statement, Jun 21, 5:09 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
509 AM CDT Wed Jun 21 2023
KSZ065-079-211100-
Pawnee KS-Edwards KS-
509 AM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southeastern Pawnee
and central Edwards Counties through 600 AM CDT...
At 508 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lewis, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lewis around 525 AM CDT.
Other locations in the path of this storm include Belpre and
Fellsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.
&&
LAT...LON 3787 9956 3811 9932 3805 9901 3774 9918
TIME...MOT...LOC 1008Z 300DEG 18KT 3799 9933
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RBURGSpecial weather statement, Jun 21, 5:10 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Dodge City KS
510 AM CDT Wed Jun 21 2023
KSZ065-066-211100-
Stafford KS-Pawnee KS-
510 AM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southeastern Pawnee
and central Stafford Counties through 600 AM CDT...
At 510 AM CDT, Doppler radar was tracking a strong thunderstorm near
Radium, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Seward around 520 AM CDT.
Dillwyn around 530 AM CDT.
Other locations in the path of this storm include St. John and
Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
south central Kansas.
&&
LAT...LON 3783 9891 3808 9903 3824 9892 3824 9847
3816 9847
TIME...MOT...LOC 1010Z 298DEG 19KT 3811 9891
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:02 AM CDT | Special Weather Statement | DDC | Ness | 43 min |
| Jun 21, 1:43 AM CDT | Special Weather Statement | DDC | Ness | 47 min |
| Jun 21, 2:22 AM CDT | Special Weather Statement | DDC | Rush | 38 min |
| Jun 21, 2:25 AM CDT | Areal Flood Advisory | DDC | Ness | 4 hr |
| Jun 21, 2:38 AM CDT | Special Weather Statement | DDC | Ness | 37 min |
| Jun 21, 2:52 AM CDT | Areal Flood Advisory | DDC | Ness | 3 hr |
| Jun 21, 3:04 AM CDT | Special Weather Statement | DDC | Pawnee | 41 min |
| Jun 21, 3:13 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 47 min |
| Jun 21, 3:16 AM CDT | Special Weather Statement | DDC | Ellis | 44 min |
| Jun 21, 3:46 AM CDT | Special Weather Statement | DDC | Rush | 29 min |
| Jun 21, 3:57 AM CDT | Special Weather Statement | DDC | Pawnee | 33 min |
| Jun 21, 4:01 AM CDT | Areal Flood Advisory | DDC | Hodgeman, Pawnee, Rush | 3 hr |
| Jun 21, 4:26 AM CDT | Special Weather Statement | DDC | Rush | 34 min |
| Jun 21, 4:29 AM CDT | Special Weather Statement | DDC | Pawnee | 46 min |
| Jun 21, 4:31 AM CDT | Special Weather Statement | DDC | Pawnee | 44 min |
| Jun 21, 5:09 AM CDT | Special Weather Statement | DDC | Edwards | 51 min |
| Jun 21, 5:10 AM CDT | Special Weather Statement | DDC | Stafford | 50 min |
| Jun 21, 6:19 AM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 41 min |
| Jun 21, 6:32 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 58 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 64 min |
| Jun 21, 8:34 AM CDT | Special Weather Statement | DDC | Barber | 26 min |
| Jun 21, 5:46 PM CDT | Special Weather Statement | DDC | Hamilton | 29 min |
| Jun 21, 5:57 PM CDT | Special Weather Statement | DDC | Morton | 33 min |
| Jun 21, 6:19 PM CDT | Special Weather Statement | DDC | Morton | 26 min |
| Jun 21, 6:22 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.